Eigenvalue perturbation theory of structured matrices under generic structured rank one perturbations.

A.C.M. Ran, Chr. Mehl, V. Mehrmann, L. Rodman

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We study the perturbation theory of structured matrices under structured rank one perturbations, and then focus on several classes of complex matrices. Generic Jordan structures of perturbed matrices are identified. It is shown that the perturbation behavior of the Jordan structures in the case of singular J-Hamiltonian matrices is substantially different from the corresponding theory for unstructured generic rank one perturbation as it has been studied in [18, 28, 30, 31]. Thus a generic structured perturbation would not be generic if considered as an unstructured perturbation. In other settings of structured matrices, the generic perturbation behavior of the Jordan structures, within the confines imposed by the structure, follows the pattern of that of unstructured perturbations. © 2010 Elsevier Inc. All rights reserved.
Original languageEnglish
Pages (from-to)687-716
JournalLinear Algebra and its Applications
Volume435
DOIs
Publication statusPublished - 2011

Fingerprint Dive into the research topics of 'Eigenvalue perturbation theory of structured matrices under generic structured rank one perturbations.'. Together they form a unique fingerprint.

Cite this